Tuesday, July 21, 2015

Female, Age 19, Suffers Near Fatal Heroin Overdose; Reversed with Narcan (Naloxone) on Dryden Pl Near Kensington Rd, Arlington Heights

Arlington Heights police and firefighter/paramedics responded about 1:03 PM Tuesday to a report from an anonymous caller that a female overdosed on heroin at Dryden Place Apartments Arlington Heights, IL. Police and firefighter/paramedics received a report that a witness called 9-1-1 after finding a 19-year-old female unresponsive. The witness suspected an overdose associated with heroin. Several nearby police officers arrived and confirmed the victim was unresponsive; ashen in color, and had no voluntary respiration and a faint pulse. A brief interview of the witness confirmed the victim was suffering from an opioid overdose.

Police officers relied on recent training to evaluate a person experiencing an opioid overdose, and an officer administered two doses of naloxone using the Evzio auto-injector carried in all squad cars.

Arlington Heights firefighter/paramedics arrived moments after police officers arrived and began lifesaving measures. Shortly after receiving a second injection of the reversal agent, the victim regained consciousness. Paramedics transported the victim to Northwest Community Hospital for emergency medical care.

The Arlington Heights Police Department partnered with live4lali (www.live4lali.org) this spring to provide lifesaving training. First responders were trained to recognize signs and symptoms of someone experiencing an opioid overdose. Live4lali donated a supply of Evzio auto-injectors that deliver one dose of naloxone, an agent that reverses the effects of an opioid overdose, including heroin.

The Arlington Heights Police Department commends all first responders who worked in unison to provide lifesaving efforts today. Their combined actions truly contributed to the victim surviving a near-fatal overdose. In addition, the training and Narcan supplied by live4lali greatly impacted the favorable outcome of this event.


AHPD AHFD A4 SQD2

Read complete article on Arlingtoncardinal.com ...

http://www.arlingtoncardinal.com/?s=Female,+Age+19,+Suffers+Near+Fatal+Heroin+Overdose;+Reversed+With+Narcan+(Naloxone)+On+Dryden+Pl+Near+Kensington+Rd,+Arlington+Heights


heroin overdose, Narcan, Naloxone, live4lali, Arlington Heights Fire Department, Arlington Heights Police Department
Arlington Heights News (desktop/mobile optimized with US & World News) see The Cardinal -- Arlingtoncardinal.com Arlington Heights police and fire calls.
Buffalo Grove, Elk Grove, Long Grove, Mt. Prospect, Palatine, Prospect Hts, Rolling Meadows, Schaumburg, Wheeling

The rest of Chicagoland ...


Follow Emergencies Behind the Scenes Facebook page. Emergency news coverage for Chicagoland. Submit your pictures or just stay up-to-date on with fire, rescue, EMS and police photo galleries. Please add your public safety photo to the wall album -- go direct to the Arlington Cardinal Emergencies Behind the Scenes photos. For a list of all of The Cardinal Facebook fan pages, go to Arlingtoncardinal.com/about/facebook ...
 HOT GOOGLE SEARCHES ...